Alert archive / Utah / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 10, 2014, 4:09 PM MDT for Juab County, Tooele County, Utah. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 4:09 PM MDT (22:09 UTC)
- Expired
- Jun 10, 2014, 5:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Juab County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 171 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:50 PM MDT | TSTM WND GST 77 | 9 Sw Dugway, UT | WHITE SAGE SENSOR DPG05 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3325 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WUUS55 KSLC 102209 SVRSLC UTC023-045-102300- /O.NEW.KSLC.SV.W.0006.140610T2209Z-140610T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 409 PM MDT TUE JUN 10 2014 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JUAB COUNTY IN UTAH... SOUTHWESTERN TOOELE COUNTY IN UTAH... * UNTIL 500 PM MDT * AT 408 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF FISH SPRINGS WILDLIFE REFUGE...OR 48 MILES SOUTHWEST OF DUGWAY...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... FISH SPRINGS WILDLIFE REFUGE AND CALLAO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3982 11391 4007 11390 4024 11283 3973 11283 TIME...MOT...LOC 2208Z 269DEG 42KT 3994 11359 $$ ES
2 follow-up statements
724 WWUS55 KSLC 102237 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 437 PM MDT TUE JUN 10 2014 UTC023-045-102300- /O.CON.KSLC.SV.W.0006.000000T0000Z-140610T2300Z/ JUAB UT-TOOELE UT- 437 PM MDT TUE JUN 10 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHWESTERN JUAB AND SOUTHWESTERN TOOELE COUNTIES... AT 434 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF FISH SPRINGS WILDLIFE REFUGE...OR 31 MILES SOUTHWEST OF DUGWAY...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... FISH SPRINGS WILDLIFE REFUGE AND CALLAO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3982 11391 4007 11390 4024 11283 3973 11283 TIME...MOT...LOC 2234Z 269DEG 42KT 3994 11318 $$ LC
946
WWUS55 KSLC 102258
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 PM MDT TUE JUN 10 2014
UTC023-045-102307-
/O.EXP.KSLC.SV.W.0006.000000T0000Z-140610T2300Z/
JUAB UT-TOOELE UT-
458 PM MDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUAB AND
SOUTHWESTERN TOOELE COUNTIES WILL EXPIRE AT 500 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3982 11391 4007 11390 4024 11283 3973 11283
TIME...MOT...LOC 2254Z 269DEG 42KT 3994 11318
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:42 PM MDT, 27 minutes earlier.
Area forecast discussion, Jun 10, 3:42 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
342 PM MDT TUE JUN 10 2014
.SYNOPSIS...A WEAK DISTURBANCE OFF THE SOUTHERN CALIFORNIA COAST
WILL CROSS THE DESERT SOUTHWEST THROUGH WEDNESDAY. HIGH PRESSURE
WILL RETURN MIDWEEK WITH ANOTHER TROUGH IMPACTING THE AREA LATE IN
THE WEEK.
&&
.SHORT TERM (THROUGH 06Z FRIDAY)...ELEVATED MOISTURE STREAMING IN
FROM THE SOUTHWEST FROM A WEAK UPPER LOW OVER SOCAL IS CONVERGING
OVER CENTRAL UTAH AS A MORE PROGRESSIVE WAVE RACES THROUGH THE THE
NORTHERN ROCKIES STATES. A WEAK FRONTAL BOUNDARY FROM THE LATTER
IS GRADUALLY PUSHING SOUTH INTO CENTRAL UTAH PROVIDING ADDITIONAL
FOCUS FOR ISOLATED HIGH BASED SHOWERS AND STORMS THIS AFTERNOON.
HAVE SEEN ISOLATED MICROBURST WINDS IN THE 50 TO 73 MPH FROM THE
MORE DEVELOPED CELLS OVER THE WEST DESERT BUT THUS FAR THESE HAVE
REMAINED OVER THE UNPOPULATED AREAS. CAN NOT RULE OUT SIMILAR
CELLS AND OUTCOME ACROSS CENTRAL UTAH THROUGH THIS EVENING.
THE AFOREMENTIONED FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTH
OVERNIGHT...THIS AS THE REMNANT AND TRANSITIONING SOCAL WAVE OPENS
UP TRACKING INLAND. WEAK DYNAMIC LIFT FROM THIS AND THE CONTINUED
FOCUSING OF MID LEVEL MOISTURE DOES LOOK TO KEEP A FEW ISOLATED
NOCTURNAL SHOWERS GOING THROUGH THE NIGHT ON INTO TOMORROW MORNING
ACROSS MAINLY THE SOUTH. DRIER AND MORE STABLE AIR BEHIND THE FRONT
WILL BE ACROSS MUCH OF THE AREA COME TOMORROW...BUT THE SOUTH WILL
REMAIN IN THE VICINITY OF THE FRONTAL CONVERGENCE AIDING AFTERNOON
CONVECTION ONCE AGAIN.
THURSDAY INTO THE NIGHT...A DEEPER PACNW TROUGH WILL CARVE INTO
OREGON/IDAHO TIGHTENING A SOUTHERLY MSLP GRADIENT ACROSS THE WESTERN
VALLEYS. EXPECTING GUSTY CONDITIONS IN THE PREFRONTAL ENVIRONMENT
AND ANOTHER ROUND OF AFTERNOON/EVENING STORMS IN THE NORTH AS THE
FRONT APPROACHES FAR NORTHWESTERN UTAH LATE DAY.
&&
.LONG TERM (AFTER 06Z FRIDAY)...THE LONG TERM FORECAST BEGINS WITH
A TROUGH CROSSING THE NORTHERN INTERMOUNTAIN REGION. THE
ASSOCIATED COLD FRONT WILL SLOWLY CROSS THE STATE
FRIDAY...BRINGING MUCH COOLER TEMPERATURES TO MOST LOCATIONS
SATURDAY. SATURDAYS HIGHS LOOK TO BE ABOUT 5-10 DEGREES BELOW
NORMAL. A SERIES OF WEAK TROUGHS WILL THEN CROSS THE NORTHERN
INTERMOUNTAIN REGION SUNDAY AND MONDAY. THESE DISTURBANCES WILL
HAVE LITTLE IMPACT TO MUCH OF THE CWA ASIDE FROM AN INCREASE IN
CLOUDS ACROSS NORTHERN UTAH AND PERHAPS A FEW
SHOWERS/THUNDERSTORMS ACROSS THE HIGHER TERRAIN. 12Z GFS/12Z EC
AND THE GFS ENSEMBLES SHOW LARGE AMOUNT OF MODEL TO MODEL
INCONSISTENCY AFTER MONDAY. CONFIDENCE IN THIS PORTION OF THE
FORECAST IS LOW. LEANED TOWARD THE GFS SOLUTION BUT EVEN THE GFS
ENSEMBLE MEMBERS FROM THE 00Z RUN SHOWED A LARGE AMOUNT OF SPREAD
IN SOLUTIONS.
&&
.AVIATION...THERE IS A 30 PERCENT CHANCE THAT SHOWERS OR
THUNDERSTORMS WILL IMPACT THE SLC TERMINAL BETWEEN 22Z AND
04Z...WITH GUSTY ERRATIC WINDS BEING THE MOST LIKELY IMPACT. AWAY
FROM SHOWERS...NORTHWESTERLY WINDS AND VFR CONDITIONS SHOULD PREVAIL
THROUGH AT LEAST 06Z. WHILE NORTHWESTERLIES ARE EXPECTED TO PERSIST
THROUGH THE OVERNIGHT HOURS...THERE IS A CHANCE OF LIGHT SOUTHERLY
WINDS BEGINNING BETWEEN 07Z AND 11Z.
&&
.FIRE WEATHER...TWO PRIMARY FIRE WEATHER CONCERNS TO NOTE THROUGH
THIS EVENING. FIRST OFF...GUSTY WINDS AND LOW RH...A FRONTAL
BOUNDARY DRAPED ACROSS CENTRAL UTAH AND MODERATE SOUTHWESTERLY
FLOW ALOFT HAS COMBINED WITH CURED FUELS AND BONE DRY RH TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS ZONES 495-497. A
RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING AS SUCH.
ADDITIONALLY...MID LEVEL MOISTURE HAS INCREASED ALONG A MID LEVEL
CONVERGENCE ZONE ACROSS CENTRAL AND NORTHERN UTAH AND ISOLATED
HIGH BASED SHOWERS AND STORMS HAVE FORMED IN THE VICINITY OF THE
FRONT. THE BULK IF NOT ALL OF THESE STORMS WILL REMAIN NORTH OF
THOSE AREAS WITH AFOREMENTIONED CURED FUELS HOWEVER...BUT SURFACE
HUMIDITY WILL REMAIN VERY LOW ALL AREAS. MICROBURST WINDS AND
LOCALIZED OUTFLOWS ARE LIKELY ACROSS THE CENTRAL PORTIONS WITH
THESE STORMS AS THEY TRACK WEST TO EAST ACROSS THE AREA. AS THE
FRONT PUSHES SOUTH TONIGHT A WEAK UPPER LEVEL FEATURE WILL PASS
OVERHEAD ALLOWING A FEW OF THESE GUSTY SHOWERS TO LINGER THROUGH
THE NIGHT.
A STRONGER STORM SYSTEM WILL CARVE INTO IDAHO/OREGON THURSDAY
THROUGH FRIDAY. A STRONGER COLD FRONT AHEAD OF THIS WILL APPROACH
THE DISTRICT THURSDAY WITH ELEVATED SOUTHERLY WINDS PRECEDING IT
ONCE AGAIN. THE FRONT WILL ENTER NORTHERN UTAH BY FRIDAY MORNING
SLOWLY PUSHING SOUTH...BUT ELEVATED SOUTHERLY WINDS AND LOW RH WILL
REMAIN IN PLACE ACROSS THE SOUTH. OPTED TO ISSUE A FIRE WEATHER
WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING. ANOTHER ROUND OF
DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ495>497.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING
FOR UTZ495>497.
WY...NONE.
&&
SCHOENING/MERRILL/KRUSE
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 10, 2:53 AM MDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 253 AM MDT TUE JUN 10 2014 UTZ001>016-019>021-517-518-WYZ021-111200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 253 AM MDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THIS IS SPRING RUNOFF SEASON. REMEMBER THAT WATERWAYS ARE RUNNING HIGHER AND ARE VERY COLD. PLEASE KEEP CHILDREN AND PETS AWAY FROM THE WATER. GUSTY WINDS WILL COMBINE WITH HOT TEMPERATURES AND VERY LOW HUMIDITY THIS AFTERNOON...ALLOWING FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN UTAH WHERE FUELS HAVE BEEN DEEMED CRITICALLY DRY. ISOLATED SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS WILL BE POSSIBLE ACROSS MUCH OF NORTHERN AND CENTRAL UTAH ALONG WITH SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS WILL AGAIN BE POSSIBLE ACROSS THE SOUTHERN MOUNTAINS WEDNESDAY WHILE THE NORTH DRIES OUT. ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THURSDAY AND FRIDAY. A COMBINATION OF GUSTY WINDS...HOT TEMPERATURES AND VERY LOW HUMIDITY WILL BE POSSIBLE THURSDAY AND FRIDAY...WHICH WOULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS WHERE FUELS ARE DEEMED CRITICAL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Jun 10, 3:10 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 9 SSW DUGWAY 40.11N 112.81W
06/10/2014 M73 MPH TOOELE UT MESONET
DURAND ROAD SENSOR DPG13
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:12 PM MDT | Fire Weather Watch | SLC | Beaver, Garfield, Iron, Kane, Washington | 3 days |
| Jun 10, 4:52 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 23 min |
| Jun 10, 5:14 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Tooele, Utah | 46 min |
| Jun 10, 5:22 PM MDT | Special Weather Statement | SLC | Salt Lake | 23 min |
| Jun 10, 5:54 PM MDT | Special Weather Statement | SLC | Salt Lake | 36 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.